Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 170, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2004, 11:58 PM CDT for Okfuskee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 11:58 PM CDT (04:58 UTC)
- Expired
- Apr 23, 2004, 12:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS54 KTSA 230458 SVRTUL OKC107-230530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1158 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 1230 AM CDT * AT 1158 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF WELEETKA...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELEETKA AND CLEARVIEW. HAIL TO THE SIZE OF PENNIES CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3541 9632 3523 9628 3526 9597 3541 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:35 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 22, 9:35 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 935 PM CDT THU APR 22 2004 STRONGER 850-700 MILLIBAR FLOW TODAY THAN WEDNESDAY YIELDED A TORNADIC OUTBREAK LATE THIS AFTERNOON AND EARLY THIS EVENING. TORNADIC STORMS HAVE WEAKENED WITH A TRANSITION UNDERWAY TO ELEVATED STORMS WITH HAIL BECOMING THE MAIN THREAT. TRAINING OF STORMS EARLIER RESULTED IN COPIOUS RAINFALL AMOUNTS WITH OVER 3 INCHES FALLING IN ABOUT AN HOUR AT THE MESONET SITE IN SOUTHERN WAGONER COUNTY. FLASH FLOOD WATCH WILL CONTINUE AREAWIDE OVERNIGHT AS HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THE STORMS. CAPPING INVERSION HAS PREVENTED THUNDERSTORM DEVELOPMENT IN SOUTHEAST OKLAHOMA BUT THE 00Z ETA INDICATES THAT ELEVATED CONVECTION MAY INCREASE IN THIS AREA LATE TONIGHT. IT IS DOUBTFUL THAT FLASH FLOODING WILL OCCUR IN THIS AREA BUT DO NOT FEEL TOTALLY COMFORTABLE CANCELLING THE WATCH AT THIS TIME ESPECIALLY SINCE IT WILL LIKELY BE NEEDED LATER ANYWAY. THE WATCH WILL LIKELY NEED TO BE EXTENDED THROUGH SATURDAY AREAWIDE BUT THE AREA OF GREATEST CONCERN OVER THE NEXT 48 HOURS WILL GENERALLY BE ALONG AND NORTH OF INTERSTATE 40 WHERE SEVERAL INCHES OF RAIN WILL BE LIKELY FRIDAY NIGHT AND SATURDAY. FRIDAY MAY BE ANOTHER FAIRLY ACTIVE SEVERE WEATHER DAY ALTHOUGH DEEP LAYER SHEAR WILL BE DECREASING SO NOT EXPECTING ANYTHING LIKE TODAY. BEYOND 00Z FRIDAY...WATER WILL BE THE BIGGEST CONCERN WITH PERHAPS AN ISOLATED HAIL THREAT THROUGH THE NIGHT FRIDAY NIGHT. ADJUSTED POPS TONIGHT TO FIT THE CURRENT TRENDS AND ALSO REMOVED THE SEVERE WORDING ALTHOUGH ISOLATED SEVERE STORMS WILL PERSIST. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHTY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TONIGHT FOR ZONES OKZ049...OKZ053>076. PLATE
Hazardous weather outlook, Apr 22, 1:00 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT THU APR 22 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU APR 22 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG A REMNANT OUTFLOW BOUNDARY. THIS BOUNDARY IS EXPECTED TO EXTEND FROM NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND CONTINUING THROUGH WEST CENTRAL ARKANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING. THE SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY LOCATIONS. OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT. A FLOOD WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO SATURDAY MORNING. CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 22, 10:09 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL CANADIAN 35.18N 95.65W
04/22/2004 1.00 INCH PITTSBURG OK PUBLIC
0940 PM HAIL 3 NNE CANADIAN 35.22N 95.63W
04/22/2004 1.75 INCH PITTSBURG OK PUBLIC
&&
GMSpecial weather statement, Apr 22, 10:18 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT THU APR 22 2004
ARZ029-OKZ076-230400-
LE FLORE OK-SEBASTIAN AR-
1018 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 1018 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTH OF CAMERON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...MILL
CREEK...CAMERON...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...URSULA...HACKETT...GREENWOOD...BARLING...LAVACA...ARKOLA...
MIDLAND...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...JENSON...
EXCELSIOR...BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL
CITY.
A LARGE PORTION OF SEBASTIAN AND LE FLORE COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 1100 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 22, 10:21 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 5 SE EUFAULA 35.24N 95.52W
04/22/2004 1.75 INCH PITTSBURG OK TRAINED SPOTTER
REPORT FROM LONGTOWN COMMUNITY
&&
GMLocal storm report, Apr 22, 10:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 3 NW ENTERPRISE 35.26N 95.42W
04/22/2004 2.00 INCH HASKELL OK TRAINED SPOTTER
REPORTED ON HIGHWAY 71
&&
GMLocal storm report, Apr 22, 11:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL GREENWOOD 35.22N 94.26W
04/22/2004 0.75 INCH SEBASTIAN AR TRAINED SPOTTER
&&
GMLocal storm report, Apr 22, 11:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL STIDHAM 35.37N 95.70W
04/22/2004 1.00 INCH MCINTOSH OK TRAINED SPOTTER
&&
GMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:26 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 22, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 58 min |
| Apr 22, 8:23 PM CDT | Tornado Warning | TSA | Cherokee | 52 min |
| Apr 22, 8:35 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 55 min |
| Apr 22, 8:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 55 min |
| Apr 22, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 75 min |
| Apr 22, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 44 min |
| Apr 22, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Apr 22, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 67 min |
| Apr 22, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Apr 23, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 59 min |
| Apr 23, 12:49 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Apr 23, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Apr 23, 2:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 29 min |
| Apr 23, 8:42 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 48 min |
| Apr 23, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 23, 4:21 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 4 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 23, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 51 min |
| Apr 23, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.